New York, 2011

Damaging Winds in New York, June 8, 2011

June 8, 2011 · NWS BUF · 22 events in 2 counties and zones

A thunderstorm complex moved across southern Ontario into the north country of New York. The thunderstorms produced winds measured to 65 mph which produced widespread damage across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$165,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A thunderstorm complex moved across southern Ontario into the north country of New York. The thunderstorms produced winds measured to 65 mph which produced widespread damage across the area. Trees and power lines were downed and power outages were reported from throughout the region. Utilities reported several thousand without power. Some specific towns affected included: Wellsley Island, Alexandria Bay, Carthage, Croghan, Diana, Lowville, Ellisburg, Henderson, Denmark, and Lyonsdale.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 8, 3:39 PM EST, 17 minutes earlier.

Area forecast discussion, Jun 8, 3:39 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
439 PM EDT WED JUN 8 2011

.SYNOPSIS...
A COLD FRONT WILL DROP ACROSS THE REGION ON THURSDAY...BRINGING AN
END TO THE HOT WEATHER AND A ROUND OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL RIDGE SOUTHWARD FROM CANADA ON FRIDAY...BRINGING FAIR
WEATHER AND COOLER TEMPERATURES. UNSETTLED WEATHER WILL RETURN FOR
SATURDAY BEFORE SOME IMPROVEMENT SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
THROUGH THIS EVENING...TEMPERATURES WILL REMAIN HOT THROUGH THE
REMAINDER OF THE AFTERNOON...THEN GRADUALLY COOL. FOR MOST...THIS
WILL BE THE MAIN CONCERN. HOWEVER...THERE SIGNIFICANT INSTABILITY IN
PLACE ACROSS THE REGION...BUT NO BOUNDARY TO FOCUS IT ON AND A CAP
LIMITING CLOUD DEVELOPMENT. MODEL GUIDANCE HAS BE OF LIMITED USE IN
PLACING THIS...WITH THE NAM/HRRR BOTH OVERDONE IN FORECASTING
SURFACE DEW POINTS IN THE LOWER AND MID-70S. THEREFORE FEEL BOTH OF
THESE MODELS ARE OVERLY AGGRESSIVE IN HOW MUCH CONNECTION THEY DEVELOP
OVERNIGHT.

A LINE OF STORMS NORTH OF LAKE ONTARIO HAS CONTINUED TO HOLD
TOGETHER...WITH THIS EXPECTED TO CROSS THE ST LAWRENCE BETWEEN 500
PM AND 600 PM. THIS LINE PROMPTED A SEVERE THUNDERSTORM WATCH EAST
OF LAKE ONTARIO...WITH IT EXPECTED TO CONTINUE ITS EASTWARD
MOVEMENT. THE BIGGEST QUESTION WILL BE HOW THE FLOW OFF LAKE
ONTARIO WILL AFFECT IT. CONTINUE WITH ENHANCED WORDING HERE...WITH
LATEST UPDATE SPEEDING UP TIMING BY AN HOUR OR SO.

OUTSIDE OF THIS...HAVE LOW CONFIDENCE IN ANY SPECIFIC MODEL
SOLUTION. SIGNIFICANT ELEVATED CAPES PERSIST OVERNIGHT...WIDELY
SCATTERED THUNDERSTORMS CANNOT BE RULED OUT OR PINNED DOWN. SO
OUTSIDE OF LINE OF THUNDERSTORMS APPROACHING THE NORTH
COUNTRY...BASICALLY EXPECT ONLY WIDELY SCATTERED THUNDERSTORMS
TONIGHT. WIND PROFILES ARE SUCH...THAT STORMS THAT DO DEVELOP MAY BE
STRONG...GIVEN SIGNIFICANT INSTABILITY AND FAIRLY STRONG WIND UP TO
40 KTS AT 925 MB.

12Z RUNS OF THE NAM/GFS AND THE SREF ARE FASTER THAN PREVIOUS RUNS
WITH THE COLD FRONT ON THURSDAY. WHILE THERE IS STILL UNCERTAINTY IN
ITS TIMING...A STRONG ENOUGH CONSENSUS EXISTS TO SPEED UP ITS
TIMING. WITH A FAIR AMOUNT OF INSTABILITY IN PLACE...AND THE FRONT
TO PROVIDE A FOCUS...SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE
REGION. SOME OF THESE STORMS COULD BE STRONG...WITH BOTH GUSTY WIND
AND HAIL A POSSIBILITY. FORECAST WIND SHEAR IS WEAK TO
MODERATE...BUT GIVEN THE BOUNDARY AND INSTABILITY...EXPECT PULSE
CONVECTION...WITH PERHAPS SOME ORGANIZED SEGMENTS. HEAVY RAIN MAY BE
A CONCERN...DEPENDING ON WHEN AND IF THE FRONTAL BOUNDARY STALLS.
PRECIPITABLE WATER VALUES WILL BE IN EXCESS OF 1.5 INCHES...WITH THE
MEAN FLOW NEARLY PERPENDICULAR TO THE LAKE ONTARIO BREEZE. BASED ON
THIS...WILL CONTINUE TO DISCUSS THIS IN THE HWO AND WILL MAINTAIN
ENHANCED WORDING IN THE ZONES. GIVEN UNCERTAINTY IN THE TIMING OF
THE FRONT...IT IS HARD TO PIN DOWN THE SPECIFICS OF THE THREAT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
PERIOD BEGINS WITH SHOWERS AND TSTMS RECEDING TO THE SOUTH IN THE
WAKE OF COLD FRONTAL PASSAGE THURS EVE. AREA SHOULD BE DRY BY
MIDNIGHT....EARLIER NIAG FRONTIER. SKIES SHOULD GRADUALLY CLEAR FROM
NORTH TO SOUTH LATE AT NIGHT.

FRIDAY STILL LOOKS LIKE A FINE DAY...ALTHOUGH BARELY. AFOREMENTIONED
FRONT STALLS DOWN IN SRN PA...LIKELY FAR ENOUGH SOUTH OF OUR AREA TO
PRECLUDE ANY PROBLEMS...ALTHOUGH 12Z GFS IS SLOWER AND KEEPS PLENTY
OF CLOUD...ESPECIALLY ACROSS SRN TIER. WILL LEAN TWD CONSENSUS AND
KEEP IT AT LEAST PARTLY SUNNY MOST SPOTS...MOSTLY SUNNY NORTH
COUNTRY WITH MORE CLOUDS ACROSS SRN TIER. TEMPS WILL BE MUCH
COOLER...GENERALLY L70S WITH A NE BREEZE AS HIGH PRESSURE SLIDES BY
TO OUR NORTH.

MODELS THEN IN FAIRLY GOOD AGREEMENT IN TAKING A VIGOROUS MID LEVEL
SHORT WAVE ACROSS THE LAKES ON SATURDAY WITH ITS ASSOCIATED SFC LOW
LIFTING THE FRONT BACK NORTH AS A WARM FRONT AHEAD OF IT FRI NT AND
SAT. WILL THEREFORE BRING INCREASING POPS INTO WEST LATER FRI NT AND
EVENTUALLY LIKELY POPS FOR MUCH OF SATURDAY AS OCCLUDED FRONT MOVES
INTO THE REGION. WILL COVER WITH SHWRS/TSTMS FOR NOW...AND UP POPS
TO NEAR 70. MODELS DO TAKE THE SFC LOW ACROSS SRN ONTARIO TO OUR
NORTH LATE SAT AFT AND EVE...WHICH COULD MAKE THE RAIN MORE SHOWERY
WITH SOME DRY PERIODS...BUT CANT GET TOO SPECIFIC YET...BUT SATURDAY
DOES LOOK QUITE WET. GFS DOES PUSH TRAILING FRONT THROUGH FAIRLY
QUICKLY SAT EVENING WITH WEST CLEARING NICELY BY SUN MORNING. OTHER
MODELS A BIT SLOWER.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ALL SIGNS POINT TO A STRETCH OF FINE WX DURING THIS PERIOD. UPPER
TROUGH SLOWS AND CLOSES OFF OVER NRN NEW ENGLAND AND QUEBEC ON
MONDAY...BUT SHOULD BE FAR ENOUGH EAST TO ALLOW HIGH PRESSURE TO
BUILD ACROSS THE LAKES AND PROVIDE DRY PLEASANT WX HERE. WEST SHOULD
BE FINE ON SUNDAY WITH LINGERING CLOUD AND EARLY SHOWERS EASING OFF
TO THE EAST ACROSS OUR ERN ZONES. 850 MB TEMPS OF 7-9C SUPPORT L-M
70S. SECONDARY TROUGH SLIDES SOUTH ACROSS NORTH COUNTRY MONDAY...
WILL COVER WITH SLGT CHC POPS. NO PROBS ELSEWHERE...A BIT COOLER.

HIGH PRESSURE CRESTS OVER THE REGION TUES AND SLIDES SLOWLY EAST ON
WED. DRY BOTH DAYS...SHOWERS APPROACH WED NT ON BOTH EC AND GFS.
TEMPS WILL REBOUND A BIT...WITH 850 MB TEMPS TUES OF 11-13C AND WED
12-14C...SUPPORTING U70S TUES AND L80S WED.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT EXPECT MAINLY VFR
CONDITIONS. WIDELY SCATTERED THUNDERSTORMS WILL BE IN THE
VICINITY...WITH IR SATELLITE AND MODEL GUIDANCE SUGGESTING THE
ONLY TAF LOCATION WITH A DECENT CHANCE TO SEE ONE OF THESE ART.

DID INTRODUCE LLWS INTO MOST TAF LOCATIONS...WHERE WINDS ARE
FORECAST TO INCREASE TO AROUND 40 KTS JUST ABOVE THE BOUNDARY
LAYER TONIGHT. WHILE MARGINAL...THIS IS LARGELY EXPECTED NOT TO
MIX DOWN OVERNIGHT...RESULTING IN SHEAR.

FOR THURSDAY... A COLD FRONT WILL DROP ACROSS THE REGION FROM
NORTH TO SOUTH. THIS WILL LIKELY BRING A PERIOD OF SHOWERS AND
THUNDERSTORMS TO ALL TAF LOCATIONS DURING THE DAY. IN SOME
CASES...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS MAY IMPACT
AVIATION...WITH STRONG STORMS CONTAINING GUSTY WINDS AND HAIL
POSSIBLE. ACTIVITY SHOULD TAPER OFF AND SHIFT SOUTH LATE IN THE
DAY WITH THE SOUTHWARD PROGRESSION OF THE BOUNDARY.

OUTLOOK...
THURSDAY NIGHT...VFR/MVFR IN LINGERING CIGS AND SHOWERS.
FRIDAY...VFR.
SATURDAY...MVFR IN SHOWERS AND TSTMS.
SUNDAY...VFR/MVFR. A CHANCE OF SHOWERS.

&&

.MARINE...
NO HEADLINES ON THE LAKES. WHILE CONDITIONS ARE WINDY IN A SW LAKE
BREEZE OF LAKE ERIE...WINDS DIMINISH ON THE LAKE...AS COOLER WATER
ON THE LAKE MAKES IT A MORE STABLE ENVIRONMENT. THIS IS SUPPORTED BY
BOTH WIND OBSERVATIONS OFFSHORE...AND BY WAVES WHICH ARE GENERALLY
RUNNING A FOOT OR LESS. WINDS WILL SHIFT FROM SW TO NW AS A COLD
FRONT PASSES ON THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...APFFEL
MARINE...APFFEL/SFM
Hazardous weather outlook, Jun 8, 2:31 PM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EDT WED JUN 8 2011

NYZ001>006-010>014-019>021-085-091945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING LARGE HAIL OR DAMAGING WINDS. SLOW MOVING STORMS MAY
ALSO CAUSE HEAVY RAIN AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-091945-
JEFFERSON-LEWIS-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK THAT STORMS THIS EVENING WILL PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING LARGE HAIL OR DAMAGING WINDS. SLOW MOVING STORMS MAY
ALSO CAUSE HEAVY RAIN AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-062>064-091945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING STRONG WINDS AND HIGH WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-065-SLZ022-024-091945-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
331 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK THAT STORMS THIS EVENING WILL PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT CROSSING THE AREA THURSDAY WILL BRING THE POTENTIAL
FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF THESE STORMS
PRODUCING STRONG WINDS AND HIGH WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jun 8, 3:26 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT WED JUN 8 2011

NYZ006>008-082145-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
426 PM EDT WED JUN 8 2011

...STRONG THUNDERSTORMS APPROACHING THE REGION...

AT 425 PM A LINE OF STRONG THUNDERSTORMS WAS NEARING THE NORTHERN
SHORE OF LAKE ONTARIO AND THE SAINT LAWRENCE VALLEY. THESE STORMS
WILL BE MOVING INTO JEFFERSON, AND POSSIBLY NORTHERN OSWEGO COUNTY
BETWEEN 5 AND 515 PM. THESE STORMS HAVE THE POTENTIAL FOR DAMAGING
WINDS AND LARGE HAIL. THERE WILL ALSO BE PERIODS OF TORRENTIAL
DOWNPOURS. THIS IS A POTENTIALLY DANGEROUS SITUATION. YOU ARE
STRONGLY URGED TO SEEK SAFE SHELTER AS THESE STORMS APPROACH YOUR
LOCATION.

The radar

The Ft Drum radar (KTYX), 68 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 8, 3:56 PM EST
Where
Jefferson County, 0.69 mi S of Westminister Park
Measured
58 kt (67 mph) measured gust
Property damage
$8,000
Reported by
State Official
Coordinates
44.340, -75.920

Thunderstorm Wind, Jefferson

When
June 8, 3:56 PM EST
Where
Jefferson County, 0.85 mi NW of Westminister Park
Measured
58 kt (67 mph) measured gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
44.360, -75.930

Thunderstorm Wind, Jefferson

When
June 8, 4:20 PM EST
Where
Jefferson County, 0.69 mi S of Sackets Harbor
Measured
59 kt (68 mph) measured gust
Property damage
$12,000
Reported by
State Official
Coordinates
43.940, -76.120

Thunderstorm Wind, Jefferson

When
June 8, 4:40 PM EST
Where
Jefferson County, Carthage
Measured
58 kt (67 mph) measured gust
Property damage
$10,000
Reported by
State Official
Coordinates
43.980, -75.600

Thunderstorm Wind, Lewis

When
June 8, 4:40 PM EST
Where
Lewis County, 1.47 mi NNW of Croghan
Measured
58 kt (67 mph) measured gust
Property damage
$6,000
Reported by
State Official
Coordinates
43.900, -75.390

Thunderstorm Wind, Lewis

When
June 8, 4:40 PM EST
Where
Lewis County, 2.1 mi ENE of Natural Bridge
Measured
59 kt (68 mph) measured gust
Property damage
$8,000
Reported by
State Official
Coordinates
44.080, -75.440

Thunderstorm Wind, Lewis

When
June 8, 4:45 PM EST
Where
Lewis County, 0.85 mi SW of New Bremen Duflo Arp
Measured
58 kt (67 mph) measured gust
Property damage
$5,000
Reported by
State Official
Coordinates
43.840, -75.440

Thunderstorm Wind, Lewis

When
June 8, 4:45 PM EST
Where
Lewis County, Beaver Falls
Measured
59 kt (68 mph) measured gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
43.880, -75.430

Thunderstorm Wind, Lewis

When
June 8, 4:48 PM EST
Where
Lewis County, 0.85 mi NW of Lowville
Measured
58 kt (67 mph) measured gust
Property damage
$10,000
Reported by
State Official
Coordinates
43.790, -75.490

Thunderstorm Wind, Lewis

When
June 8, 4:50 PM EST
Where
Lewis County, 1 mi W of Beaches Bridge
Measured
58 kt (67 mph) measured gust
Property damage
$6,000
Reported by
State Official
Coordinates
43.780, -75.440

Thunderstorm Wind, Jefferson

When
June 8, 8:15 PM EST
Where
Jefferson County, 0.69 mi N of Ellisburg
Measured
58 kt (67 mph) measured gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.740, -76.130

Thunderstorm Wind, Jefferson

When
June 8, 8:15 PM EST
Where
Jefferson County, Henderson
Measured
58 kt (67 mph) measured gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.850, -76.180

Thunderstorm Wind, Jefferson

When
June 8, 8:15 PM EST
Where
Jefferson County, 0.85 mi NW of Evans Mills
Measured
58 kt (67 mph) measured gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
44.090, -75.810

Thunderstorm Wind, Jefferson

When
June 8, 8:20 PM EST
Where
Jefferson County, 0.5 mi E of Lorraine
Measured
59 kt (68 mph) measured gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.770, -75.960

Thunderstorm Wind, Lewis

When
June 8, 8:28 PM EST
Where
Lewis County, Denmark
Measured
58 kt (67 mph) measured gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.900, -75.600

Thunderstorm Wind, Lewis

When
June 8, 8:33 PM EST
Where
Lewis County, 0.69 mi N of Martinsburg
Measured
58 kt (67 mph) measured gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
43.740, -75.470

Thunderstorm Wind, Lewis

When
June 8, 8:35 PM EST
Where
Lewis County, Beaver Falls
Measured
58 kt (67 mph) measured gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
43.880, -75.430

Thunderstorm Wind, Lewis

When
June 8, 8:36 PM EST
Where
Lewis County, 0.85 mi NW of Lowville
Measured
59 kt (68 mph) measured gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
43.790, -75.490

Thunderstorm Wind, Lewis

When
June 8, 8:36 PM EST
Where
Lewis County, 1.47 mi NNW of Croghan
Measured
58 kt (67 mph) measured gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
43.900, -75.390

Thunderstorm Wind, Lewis

When
June 8, 8:43 PM EST
Where
Lewis County, 1 mi W of Beaches Bridge
Measured
59 kt (68 mph) measured gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.780, -75.440

Thunderstorm Wind, Lewis

When
June 8, 8:50 PM EST
Where
Lewis County, 0.5 mi W of Lyonsdale
Measured
58 kt (67 mph) measured gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.620, -75.310

Thunderstorm Wind, Lewis

When
June 8, 8:55 PM EST
Where
Lewis County, 0.5 mi E of Port Leyden
Measured
58 kt (67 mph) measured gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
43.580, -75.320

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327125, 327126, 327127, 327128, 327134, 327135, 327137, 327138, 327139, 327140, 327141, 327143, 327144, 327142, 327156, 327150, 327145, 327146, 327149, 327148, 327147, 327154.